He was on Suboxone for 8 months, completed the program. Was clean for 6 months, but is now back to the pills. I am being as supportive as possible, but I have to raise a teenager and preschooler while he is going through this. I have searched the internet high and low for any and everything to help him. But, he refuses to try anything, OR he says that the last time nothing worked and he is not willing to try anything again or anything new. . At this point I don’t know what to do. All the money is gone, for obvious reasons, his Health coach and his doctor seem to have more important things to do, then help him with his relapse. They have been cancelling all the appointments we have made for the last three weeks. He is very moody, depressed, in pain, he is suffering a lot. I want to and I need to help him. Can anyone please suggest anything that I can do to help him, or even make this easier on him?
I need help! My boyfriend is going through Opiate withdrawal. This is a relapse?
- 5 Apr 2011 by LexJoeLil
- 13 Jun 2012
- suboxone, opiate withdrawal, withdrawal, opiate, relapse
Added 5 Apr 2011:
I printed the Thomas Recipe for him. He said he did it before he went on the Suboxone program the first time, it didn't work. I have a hot tub that I try and get him into every few hours, I push it, but he refuses. He said it doesn't help. He is physically ill, going to the bathroom every 10-15 minutes. His stomach is torn up. He is sweating and freezing, never comfortable, constantly shaking, his ankles and wrists are killing him, he keeps saying he wants to cut them off. His muscles ache, he can't eat or drink.
Please google The Thomas Recipe for a list of otc and rx meds he will need while in WD. You might want to google Post Acute Withdrawal Syndrome as well. It explains just why he is depressed, and what you can do about it.
Is he physically ill at this time? Counseling may help him quite a bit, since this is a relapse, he may need it badly.
Best wishes to you,
Your boyfriend is suffering because of the poor choices he has made and maybe that is what needs to happen so he will not use again. It is best to not enable his behavior, let him experience the effects of his choices, and maybe he will not relapse again. I know this is tough to hear and even tougher to do but if you try to soften the blow then he is more likely to use again.
If he is unwilling to try over the counter remedies and is unable to see a doctor then there is little that can be done. He will survive though he will be miserable in the meantime. I would try to reschedule the doctor's appointment or seek a different doctor if finances allow. Then again if he is refusing then there is little you can do.
Did he receive and continue with addiction's counselling while on Suboxone? He really needs to be in some sort of counseling to learn the tools necessary to keep from the temptation to use again. On going therapy is critical to not relapsing when one is a recovering addict. At least that is my experience.
I recommend some Nar anon meetings for you and Narcotics Anonymous meetings for him. You will both learn the tools necessary to deal with addiction which becomes a family disease when left untreated. You don't want this to adversely affect your kids. As soon as he feels able, encourage hm to go to some meetings, in the meantime get yourself to some.
first off he is lucky to have you and a supporter. i went thru it all alone for four weeks just me and my 2 dogs.
look up wiki how, and research how to endure extreme opiate withdrawls.
get him the imodium a.d. and double up on it and read the article over and over so you can help him at any given time and not have to keep looking it up.
i did it with out anything and i had the suboxown right next to me but it was exchanging one drug for another. i made it 4 months and failed but that was after i found 1 full time job and another with extreme hours.
i destroyed my rotator cuff again and right knee also needs surgery and herniated my L4 disc in my back plus 5 buldging cervical disc.
i know what he is going thru and you also need to be commended for being there with him, good luck and i hope he got on the pills for the same reason i did and not for partying because there is a differance between addiction and dependancy and i am dependant on my pills but either way he is trying and keep up the positives on everything. i really wish both of you the best and i am sorry for my misspellings typing to fast for a mechanic.please hang in there.jim
I feel your pain my boyfriend has been having to deal with me for a couple years and it makes me feel so bad that i am hurting somebody i love by abusing pills. he isnt very good at supporting me in quitting bc i think there is no trust there any more. You need to be supportive and tell him you have trust that he can do it this time... i used loperamide in higher doses and took a low dose of robotussin that only has dxm hbr as the main ingredient to get me through the physical withdrawal. give him space and be really nice... bring him water and such and then let him decide if he wants company while physically withdrawaling. get online and research kratom... it is a plant that grows in thailand and he can use that for the first couple weeks after physical withdrawal haa ended and intense cravings hace set in... go on walks together and just listen. there cant be negative energy and no giving up in ur faith or he may feel he is a failure.
dont let him know he will never be able to take opiates again... to me that makes me freak out kniwing that for the rest of my life i cant take a pill even though its the truth... get him a gym membership or a work out dvd to get something excited about... for me i need something to do and look forward to otherwise i think about pills... your whole daily routines need to change even if its just rearranging a room or waking up at a different time... reading a new book... listening to a different radio station or tv network... trying/cooking new foods... little changes that will make life feel like it has changed... im not the best at giving advice but i dont want anybody to give up... dont count the hours bc it will prolong the agony... just let life happen... get through the physical withdrawal and then when the mental issues start then its time to make tweeks to your lives. good luck and you are NOT alone.
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Apr 2010 • 5 answers
Posted 10 Jan 2011 • 1 answer
Posted 14 Mar 2011 • 9 answers
Posted 23 May 2011 • 6 answers
Posted 24 Oct 2011 • 4 answers